Alert archive / California / High Wind Watches in 2011

High Wind Watch 9, NWS Los Angeles, CA

May 6, 2011

NWS Los Angeles, CA issued this high wind watch at May 6, 2011, 2:25 PM PDT. It took effect at May 8, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 6, 2011, 2:25 PM PDT (21:25 UTC)
In effect from
May 8, 2011, 11:00 AM PDT
Expired
May 8, 2011, 3:41 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWUS76 KLOX 062125
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT FRI MAY 6 2011

...GUSTY WINDS AT TIMES THIS WEEKEND FOR THE MOUNTAINS AND
ANTELOPE VALLEY... 

.A STRONG NORTHWEST JET STREAM ASSOCIATED WITH A LOW PRESSURE
SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA ON SUNDAY. WINDS WILL
START TO INCREASE ACROSS THE ANTELOPE VALLEY AS EARLY AS SATURDAY
AFTERNOON...HOWEVER THE STRONGEST WINDS ARE EXPECTED TO HIT THE
REGION WHEN A COLD FRONT PASSES THROUGH MIDDAY ON SUNDAY. A SECOND
SURGE OF COOL AIR WILL DROP ACROSS THE MOUNTAINS AND DESERTS ON
MONDAY WHICH WILL HELP KEEP WINDS GUSTY THROUGH THE DAY.

CAZ059-070530-
/O.NEW.KLOX.WI.Y.0043.110507T2000Z-110508T1800Z/
/O.NEW.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
225 PM PDT FRI MAY 6 2011

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 11 AM PDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 11 AM
PDT SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON.

* TIMING...WINDS WILL BE NOTICEABLY GUSTY SATURDAY AFTERNOON THEN
  ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND AFTERNOON.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  OCCUR SATURDAY AFTERNOON AND NIGHT. WIND GUSTS COULD REACH 60
  MPH OR GREATER SUNDAY AFTERNOON THROUGH MONDAY.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-070530-
/O.NEW.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
225 PM PDT FRI MAY 6 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON. 

* TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND AFTERNOON
  AND REMAIN GUSTY THROUGH MONDAY.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH POSSIBLE GUSTS
  TO 60 MPH. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS. DOWNED TREE LIMBS AND
  POWERLINES MAY OCCUR IN THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BOLDT
5 follow-up statements
979 
WWUS76 KLOX 070436
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
936 PM PDT FRI MAY 6 2011

...GUSTY WINDS AT TIMES THIS WEEKEND FOR THE MOUNTAINS AND
ANTELOPE VALLEY...

.A STRONG NORTHWEST JET STREAM ASSOCIATED WITH A LOW PRESSURE
SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA ON SUNDAY. WINDS WILL
START TO INCREASE ACROSS THE ANTELOPE VALLEY AS EARLY AS SATURDAY
AFTERNOON...HOWEVER THE STRONGEST WINDS ARE EXPECTED TO HIT THE
REGION WHEN A COLD FRONT PASSES THROUGH MIDDAY ON SUNDAY. A
SECOND SURGE OF COOL AIR WILL DROP ACROSS THE MOUNTAINS AND
DESERTS ON MONDAY WHICH WILL HELP KEEP WINDS GUSTY THROUGH THE
DAY.

CAZ059-071300-
/O.CON.KLOX.WI.Y.0043.110507T2000Z-110508T1800Z/
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
936 PM PDT FRI MAY 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 11 AM
PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...WINDS WILL BE NOTICEABLY GUSTY SATURDAY AFTERNOON 
  THEN ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND 
  AFTERNOON. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL 
  OCCUR SATURDAY AFTERNOON AND NIGHT. WIND GUSTS COULD REACH 60 
  MPH OR GREATER SUNDAY AFTERNOON THROUGH MONDAY. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-071300-
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
936 PM PDT FRI MAY 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...WINDS WILL INCREASE LATE SUNDAY MORNING AND AFTERNOON 
  AND REMAIN GUSTY THROUGH MONDAY. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH POSSIBLE 
  GUSTS TO 60 MPH. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG 
  THE I-5 CORRIDOR AND THROUGH CANYONS. DOWNED TREE LIMBS AND 
  POWERLINES MAY OCCUR IN THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BOLDT/SIRARD
415 
WWUS76 KLOX 071256
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
556 AM PDT SAT MAY 7 2011

...GUSTY WINDS AT TIMES THIS WEEKEND FOR THE MOUNTAINS AND
ANTELOPE VALLEY...

.GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON AND TONIGHT.
A STRONG NORTHWEST JET STREAM ASSOCIATED WITH A LOW PRESSURE SYSTEM
WILL CAUSE WINDS TO INCREASE ON SUNDAY...WITH THE POTENTIAL FOR
WIND GUSTS TO 60 MPH ACROSS THE ANTELOPE VALLEY AND THE MOUNTAINS
OF VENTURA COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA
MONICA RANGE. A SECOND SURGE OF COOL AIR WILL DROP INTO THE
MOUNTAINS AND ANTELOPE VALLEY ON MONDAY WHICH WILL HELP KEEP WINDS
GUSTY THROUGH THE DAY.

CAZ059-072100-
/O.CON.KLOX.WI.Y.0043.110507T2000Z-110508T1800Z/
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
556 AM PDT SAT MAY 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...GUSTY WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE
  TONIGHT. WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING AND
  REMAIN STRONG THROUGH MONDAY AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED THIS AFTERNOON AND TONIGHT. WIND WILL INCREASE FURTHER ON
  SUNDAY...AND WIND GUSTS COULD REACH 60 MPH LATE SUNDAY MORNING
  THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-072100-
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
556 AM PDT SAT MAY 7 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...WINDS WILL INCREASE SUNDAY MORNING AND REMAIN STRONG
  THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH ARE EXPECTED...WITH
  WIND GUSTS TO 60 MPH POSSIBLE LATE SUNDAY MORNING THROUGH MONDAY
  AFTERNOON.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS. WINDS MAY KNOCK DOWN
  TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DB
664 
WWUS76 KLOX 072001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
101 PM PDT SAT MAY 7 2011

...GUSTY WINDS AT TIMES THIS WEEKEND FOR THE MOUNTAINS AND
ANTELOPE VALLEY...

.STRONG ONSHORE FLOW WILL CREATE GUSTY WINDS ACROSS THE ANTELOPE
VALLEY THROUGH TONIGHT. A STRONG NORTHWEST JET STREAM ASSOCIATED
WITH A LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE ON
SUNDAY...WITH THE POTENTIAL FOR WIND GUSTS TO 60 MPH ACROSS THE
ANTELOPE VALLEY AND THE MOUNTAINS OF VENTURA COUNTY AND LOS
ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE. A SECOND SURGE
OF COOL AIR WILL DROP INTO THE MOUNTAINS AND ANTELOPE VALLEY ON
MONDAY WHICH WILL HELP KEEP WINDS GUSTY THROUGH THE DAY.

CAZ059-080400-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110508T1800Z/
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
101 PM PDT SAT MAY 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  AFTERNOON AND REMAIN STRONG THROUGH TONIGHT. THE WINDS MAY
  DIMINISH SOME LATE TONIGHT OR EARLY SUNDAY MORNING.
  HOWEVER...THE WINDS ARE EXPECTED TO INCREASE AGAIN BY LATE
  SUNDAY MORNING AND REMAIN STRONG THROUGH MONDAY AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE TO DEVELOP THIS AFTERNOON. THE WINDS WILL INCREASE
  FURTHER ON SUNDAY...WITH WIND GUSTS POSSIBLY REACHING 60 MPH
  LATE SUNDAY MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-080400-
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
101 PM PDT SAT MAY 7 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL INCREASE
  SUNDAY MORNING AND REMAIN STRONG THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH WIND GUSTS TO
  60 MPH ARE POSSIBLE BETWEEN LATE SUNDAY MORNING AND MONDAY
  AFTERNOON.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS. WINDS MAY KNOCK DOWN TREE
  LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HALL
774 
WWUS76 KLOX 080325
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
825 PM PDT SAT MAY 7 2011

...GUSTY WINDS AT TIMES THIS WEEKEND FOR THE MOUNTAINS AND
ANTELOPE VALLEY...

.STRONG ONSHORE FLOW WILL CREATE GUSTY WINDS ACROSS THE ANTELOPE
VALLEY THROUGH TONIGHT. A STRONG NORTHWEST JET STREAM ASSOCIATED
WITH A LOW PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE ON
SUNDAY...WITH THE POTENTIAL FOR WIND GUSTS TO 60 MPH ACROSS THE
ANTELOPE VALLEY AND THE MOUNTAINS OF VENTURA COUNTY AND LOS
ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE. A SECOND SURGE
OF COOL AIR WILL DROP INTO THE MOUNTAINS AND ANTELOPE VALLEY ON
MONDAY WHICH WILL HELP KEEP WINDS GUSTY THROUGH THE DAY.

CAZ059-081100-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-110508T1800Z/
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
825 PM PDT SAT MAY 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT.
  THE WINDS MAY DIMINISH SOME EARLY SUNDAY MORNING. HOWEVER...
  THE WINDS ARE EXPECTED TO INCREASE AGAIN BY LATE SUNDAY MORNING
  AND REMAIN STRONG THROUGH MONDAY AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH TONIGHT. THE WINDS WILL INCREASE FURTHER ON
  SUNDAY...WITH WIND GUSTS POSSIBLY REACHING 60 MPH LATE SUNDAY
  MORNING THROUGH MONDAY AFTERNOON.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS 
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS 
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ053-054-081100-
/O.CON.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
825 PM PDT SAT MAY 7 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL INCREASE 
  SUNDAY MORNING AND REMAIN STRONG THROUGH MONDAY AFTERNOON. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH WIND GUSTS 
  TO 60 MPH ARE POSSIBLE BETWEEN LATE SUNDAY MORNING AND MONDAY 
  AFTERNOON. 

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG 
  THE I-5 CORRIDOR AND THROUGH CANYONS. WINDS MAY KNOCK DOWN 
  TREE LIMBS AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RAT
998 
WWUS76 KLOX 081041
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PDT SUN MAY 8 2011

...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND
   THE CENTRAL COAST...

.A COLD FRONTAL PASSAGE WILL BRING GUSTY WINDS TO THE AREA THROUGH
MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN
PORTION OF THE ANTELOPE VALLEY. THE STRONG WINDS WILL ALSO AFFECT
TRAVELERS ON INTERSTATE 5 THROUGH THE MOUNTAINS. GUSTY WINDS WILL
ALSO AFFECT THE CENTRAL COAST.

CAZ059-081845-
/O.CAN.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
/O.EXT.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WATCH. 

* WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH
  COULD OCCUR ACROSS THE WESTERN FOOTHILLS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS
  OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS. 

&&

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ034-035-081845-
/O.NEW.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL
  CONTINUE THROUGH THE EVENING BEFORE DIMINISHING.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS
  ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-081845-
/O.UPG.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/
/O.EXB.KLOX.WI.Y.0043.110508T1600Z-110510T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
341 AM PDT SUN MAY 8 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING.
  ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS.

* IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG
  THE I-5 CORRIDOR AND THROUGH CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


ASR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at May 6, 1:58 PM PDT, 27 minutes earlier.

Area forecast discussion, May 6, 1:58 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PDT FRI MAY 6 2011

.SYNOPSIS...

THE MARINE LAYER WILL DEEPEN AS A LOW PRESSURE TROUGH ADVANCES INTO
THE REGION...COOLING TEMPERATURES TO BELOW NORMAL. THERE WILL BE LOW
CLOUDS WITH PATCHY DRIZZLE IN COASTAL AREAS POSSIBLE INTO EARLY NEXT
WEEK. A HIGH PRESSURE RIDGE WILL MOVE IN BY MIDWEEK AND GRADUALLY
WARM THE REGION.

&&

.SHORT TERM (TONIGHT-MON)...
MARINE LAYER HOLDING IN THERE THIS AFTERNOON WITH ONSHORE PRESSURE
GRADIENTS NEARLY 7 MB BETWEEN LAX-DAG AND VISIBLE SATELLITE SHOWING
LOW CLOUDS PERSISTING ALONG MANY COASTAL AREAS. THE DEPTH OF THE
MARINE LAYER IS EXPECTED TO INCREASE TONIGHT SO THAT WILL PUSH
CLOUDS WELL INTO INLAND VALLEYS AND COASTAL FOOTHILLS THROUGH
SATURDAY MORNING. EXPECT ANOTHER RETREAT OF CLOUDS TO THE BEACHES BY
THE AFTERNOON. TEMPERATURES STILL REFLECTING THE MARINE LAYER
PRESENCE WITH THE MAJORITY OF AREAS SHOWING 6-12 DEGREES OF COOLING
OVER YESTERDAY. THE ANTELOPE VALLEY HAS REMAINED WARM WITH SOME
LOCALLY GUSTY SOUTHWEST WINDS THIS AFTERNOON. EXPECT STRONGER WINDS
ACROSS THE AV ON SATURDAY SO WILL GO AHEAD WITH ISSUING AN ADVISORY
FOR SOUTHWEST WIND GUSTS TO 50 MPH INTO SATURDAY NIGHT.

THINGS BEGIN TO CHANGE ON SUNDAY. A LOW PRESSURE SYSTEM CURRENTLY
OFF THE BRITISH COLUMBIA COAST BECOMES MORE ENERGIZED BY A STRONG
NORTHWESTERLY JET STREAM THAT WILL STRENGTHEN THE SYSTEM AND PUSH IT
INTO WASHINGTON SUNDAY MORNING. THE JET DIVES DOWN THE CALIFORNIA
COAST AND ACROSS THE SOUTHERN SIERRA MOUNTAINS SUNDAY AFTERNOON WITH
A COLD FRONT CROSSING OUR REGION. THE MAIN IMPACTS WILL BE GUSTY
WINDS...COOLER AIR...AND LIGHT DRIZZLE OR SPRINKLES ACROSS SOUTHERN
CALIFORNIA THROUGH MONDAY. THERE HAVE BEEN SMALL DIFFERENCES BETWEEN
MODELS...MAINLY THAT THE WRF REMAINS THE AGGRESSOR WITH THE JET
PLACEMENT MORE TO THE WEST WHICH RESULTS IN STRONGER WINDS AND
COOLER AIR FURTHER SOUTH. THE GFS/ECMWF HAVE BEEN MORE CONSISTENT TO
KEEP THE JET CORE FURTHER EAST AND THE 12Z WRF TRENDED IN THIS
DIRECTION.

THIS WILL BE A MARGINAL HIGH WIND EVENT FOR THE MOUNTAINS AND DESERT
BUT SINCE THERE COULD BE MORE TRAVELERS OUT AND ABOUT WILL GO AHEAD
WITH A WATCH SUNDAY AFTERNOON THROUGH MONDAY. STRONGEST WINDS LOOK
TO BE SUNDAY EVENING BUT WILL CONTINUE TO BE GUSTY INTO MONDAY
AFTERNOON. THE MARINE LAYER WILL BE VERY DEEP ALONG THE
COAST...ESPECIALLY SOUTH OF PT CONCEPTION WHICH COULD LEAD TO
DRIZZLE ALONG THE FOOTHILLS AND THE COAST AS THE FRONT MOVES BY LATE
SUNDAY AND SUNDAY NIGHT. CLOUDS AND LIGHT PRECIPITATION MAY LINGER
INTO MONDAY EVENING FOR THESE SAME AREAS.

.LONG TERM (TUE-FRI)...
CLOUDS WILL BEGIN TO SCOUR OUT COMPLETELY TUESDAY AS NORTHERLY FLOW
TURNS MORE OFFSHORE WHEN THE LOW PRESSURE SHIFTS EAST AND HIGH
PRESSURE BUILDS INTO THE WEST COAST. WEDNESDAY AND THURSDAY SHOULD
SEE REBOUNDING TEMPERATURES AND PLENTY OF SUNSHINE. THE HIGH
PRESSURE RIDGE SEEMS TO BE SHORT-LIVED OVER SOUTHERN CALIFORNA AS
ANOTHER STORM SYSTEM MOVES TOWARD THE PACIFIC NORTHWEST BY THE END
OF THE WEEK. THE MAIN RESULT FOR OUR REGION IS A RETURN TO ONSHORE
FLOW WITH COOLING TEMPERATURES NEAR THE COAST AND MORNING LOW CLOUDS
BY FRIDAY.

&&

.AVIATION...06/1800Z.

A MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL APPROACH.
LIGHT UPPER LEVEL SOUTHWEST WINDS AND LIGHT MID LEVEL WEST WINDS
WILL PREVAIL OVER THE AREA. MODERATE ONSHORE PRESSURE GRADIENT
BETWEEN 06/21-07/04Z AND AFTER 07/21Z...OTHERWISE WEAK ONSHORE
GRADIENT. MARINE LAYER TOPS WAS AROUND 1.6KFT AND WILL DIFFER BY
APPROXIMATELY PLUS 1KFT SAT MORNING.

KLAX...CHANCE 4SM HZ THROUGH 06/20Z. CHANCE CIGS 007 BY 07/02Z.
ASCENDING CIGS TO 012 BY 07/08Z AND TO 027 BY 07/20Z.

KBUR...CHANCE 4SM HZ THROUGH 06/20Z. CHANCE CIGS 010 BY 07/10Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...BOLDT
AVIATION...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 6, 6:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI MAY 6 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

EXPECT PATCHY DENSE FOG ACROSS THE CENTRAL COAST AS WELL AS THE LOS
ANGELES AND VENTURA COUNTY COASTAL VALLEYS THROUGH MID MORNING.
VISIBILITIES WILL BE DOWN TO ONE QUARTER MILE OR LESS IN FOG. FOG
SHOULD LIFT BY MID MORNING.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY SOUTHWEST WINDS WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE
ANTELOPE VALLEY SATURDAY THROUGH MONDAY. DRIVERS SHOULD BEWARE OF
DANGEROUS CROSS WINDS IN HIGH PROFILE VEHICLES AND POSSIBLE BLOWING
SAND AND DUST EACH AFTERNOON.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:08 AM PDTSmall Craft AdvisoryLOX5 days
May 6, 2:25 PM PDTWind AdvisoryLOX4 days

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.